MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367298
Medical Device Problem Codes Product Quality Problem (1506); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed as (b)(4) is an oem manufacturing site.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that during use with a bd vacutainer® safety-lok¿ blood collection set there was a retraction issue which led to needlestick injury.The following information was provided by the initial reporter: it was reported that there was an accidental needle stick injury due to the needle not fully retracting.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer for investigation.Therefore, retention samples from bd inventory were evaluated by visual examination functional testing and no issues were observed relating to does not retract as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.H3 other text : see h.10.

Brand Name
BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10561004
Report Number2243072-2020-01463
Device Sequence Number3144284
Product Code JKA
UDI-Device Identifier50382903672986
UDI-Public50382903672986
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number367298
Device Catalogue Number367298
Device Lot Number9F2281
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;